Delaware, 2014

Winter Weather in Delaware, January 25, 2014

January 25, 2014 · NWS PHI · 4 events in 4 counties and zones

A moist, southwest flow of air preceding a cold front dropped one to two inches of snow across Delaware during the daytime hours on the 25th. Untreated and less traveled roadways became slippery.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A moist, southwest flow of air preceding a cold front dropped one to two inches of snow across Delaware during the daytime hours on the 25th. Untreated and less traveled roadways became slippery. The heaviest snow and longest duration occurred in New Castle County. Snow overspread the state from north to south between 10 a.m. EST and 1 p.m. EST on the 25th. It fell heavy at times around Noon EST in New Castle County. The snow ended between 3 p.m. and 4 p.m. EST on the 25th. Delaware State Police reported about twenty-five weather related accidents spread fairly evenly throughout the state, with six resulting in injuries. In addition, nearly twenty vehicles became disabled.

Representative snowfall included 2.0 inches in Prices Corner (New Castle County), 1.4 inches in Newport (New Castle County), 1.2 inches in Newark (New Castle County) and Dover (Kent County), 1.0 inch at the New Castle County Airport, Glasgow (New Castle County), Harrington (Kent County) and Laurel (Sussex County) and 0.8 inches in Ellendale (Sussex County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 25, 8:58 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 25, 8:58 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EST SAT JAN 25 2014

.SYNOPSIS...
STRONG LOW PRESSURE IS EXPECTED TO TRACK ACROSS SOUTHEASTERN CANADA
TODAY, WITH ITS ASSOCIATED COLD FRONT CROSSING OUR AREA THIS
EVENING. FROM LATE SUNDAY INTO MONDAY, MORE LOW PRESSURE WILL TRACK
FROM THE GREAT LAKES TO THE NORTHEAST, SENDING ANOTHER COLD FRONT
THROUGH OUR REGION MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS
TO THE SOUTH OF OUR AREA TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES TO THE WINTER WEATHER ADVISORY.

A POTENT SURFACE LOW WILL TRACK TO OUR NORTH DURING THE COURSE OF
TODAY, WITH AN ASSOCIATED STRONG COLD FRONT ARRIVING TOWARD EVENING.
MEANWHILE, A VIGOROUS SHORT WAVE WILL CONTINUE TO DIG INTO THE OHIO
VALLEY TODAY WITH A WEAKER ONE OUT AHEAD OF IT. AREAS OF STRONGER
WAA ALOFT WILL PROVIDE INCREASING LIFT THROUGH THE DAY. THIS IS
FORECAST TO RESULT IN SOME FRONTOGENETIC FORCING, HOWEVER GIVEN THE
NOT SO TIGHT THERMAL GRADIENT ALOFT THE 700-800 MB FRONTOGENETIC
FORCING IS FORECAST TO BE ON THE WEAKER SIDE. WHAT LOOKS TO BE A WAA
INDUCED BURST IS FORECAST TO ARRIVE BY ABOUT MIDDAY THEN SHIFT
EASTWARD. THIS WILL PROBABLY CAUSE THE BULK OF THE ACCUMULATING SNOW
AND IT MAY SNOW FAIRLY HARD FOR A SHORT TIME ACROSS SOME AREAS. AS A
RESULT, POPS WERE CONTINUED TO INCREASE FROM WEST TO EAST DURING THE
DAY WITH THE HIGHEST POPS /LIKELY OR CATEGORICAL/ LASTING FOR
GENERALLY A COUPLE OF HOURS. THE INITIAL DRY AIR IN THE LOWER LEVELS
THOUGH WILL DELAY THE SNOW FOR A TIME, WITH THE HIGHER TERRAIN
ACROSS THE NORTHWEST SEEING SNOW REACH THE SURFACE FIRST. THE RADAR
IMAGERY ALREADY THIS MORNING IS SHOWING A SHARP LEADING EDGE TO THE
DEVELOPING SNOW ACROSS THE WESTERN ZONES.

THE SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR SOME
MODERATING OF THE AIRMASS, HOWEVER A COLD AIRMASS IS EXPECTED TO
REMAIN. THE RATHER COLD GROUND WILL RESULT IN SNOW QUICKLY STICKING
TO UNTREATED SURFACES /THE MAJORITY OF THE ROADWAYS HOWEVER HAVE
PLENTY OF SALT RESIDUE ON THEM/. THE SOUTHERLY FLOW IS ON THE STRONG
SIDE WITH A LOW-LEVEL JET ON THE OVER OF 40-50 KNOTS. THIS COMBINED
WITH A TIGHT PRESSURE GRADIENT WILL RESULT IN BRISK CONDITIONS.
THEREFORE IN ADDITION TO THE FALLING SNOW, THE GUSTY WINDS WILL ADD
TO THE LOWERED VISIBILITIES. TRAVEL WILL BECOME SLIPPERY AND
HAZARDOUS. THE STRONGEST WINDS SHOULD BE MAINLY ALONG THE COASTAL
AREAS AND IN THE SOUTHERN ZONES. HOWEVER, IT LOOKS LIKE WE WILL BE
SHORT OF WIND ADVISORY CRITERIA.

THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBS AND THEN THE
LAMP/LAV GUIDANCE WAS BLENDED IN TO HELP ASSIST WITH TRENDS. THE POPS
ARE BEING ADJUSTED BASED ON RADAR/OBSERVATIONAL TRENDS AS WELL AS
WITH SOME OF THE HIGH RESOLUTION MODEL GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE COLD FRONT PUSHES TO THE EAST OF THE REGION TONIGHT, MOVING
OFFSHORE BY AROUND 1 OR 2 AM. A STRONG MID LEVEL SHORTWAVE WILL
TRACK BEHIND THE SURFACE FRONT AND THIS WILL HELP TO PROMOTE THE
BEST LIFT ALONG THE FRONT. STEEPENING LAPSE RATES ACROSS EASTERN
PENNSYLVANIA WILL PROMOTE SNOW SQUALL DEVELOPMENT. THE SNOW WILL END
IN MOST AREAS BY AROUND MIDNIGHT WITH SOME LINGERING LIGHT SNOW OR
FLURRIES CONTINUING, MAINLY ACROSS THE NORTHWESTERN AREAS, THROUGH
EARLY SUNDAY MORNING.

TEMPERATURES TONIGHT WILL BE COLD...AGAIN...AND WILL FALL INTO THE
TEENS THROUGH MOST OF THE AREA, WITH SINGLE DIGITS ACROSS THE NORTH.
WITH THE WIND CHILL, IT WILL FEEL LIKE IT IS IN THE NEGATIVE TEENS
THROUGH THE SOUTHERN POCONOS, NEGATIVE SINGLE DIGITS THROUGH THE
I-95 CORRIDOR AND POSITIVE SINGLE DIGITS THROUGH EXTREME SOUTHERN
NEW JERSEY AND THE DELMARVA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NOT TO SOUND LIKE A BROKEN RECORD...BUT THE MAIN STORY REMAINS THE COLD.

SUNDAY INTO MONDAY...BOTH THE GFS AND ECMWF HAVE TRENDED A BIT
FURTHER SOUTH WITH THE TRACK OF THE SURFACE LOW SUNDAY NIGHT INTO
MONDAY. AT THE TROPOPAUSE...THE MAIN AREA OF POSITIVE PRESSURE
ADVECTION REMAINS NW OF MOST OF THE REGION...EVEN WITH THE
SOUTHERN TRACK. HOWEVER...MODELS ARE NOW DEPICTING A NARROW BAND
OF FRONTOGENESIS PRIMARILY OVER EASTERN PA AND NORTHWEST NJ WITH
THE PASSAGE OF THE COLD FRONT MONDAY. THUS HAVE KEPT AT LEAST
SLIGHT CHANCE POPS ACROSS ALL OF THE REGION MONDAY THROUGH MID DAY.
SINCE THIS IS PRIMARILY WITH THE COLD FRONT...EXPECT MOSTLY SNOW.
GIVEN THE LACK OF OPPORTUNITY FOR MOISTURE ADVECTION BETWEEN
TODAYS SYSTEM AND THIS ONE...AND THE ONLY BRIEF WINDOW OF
OPPORTUNITY FOR PRECIPITATION...DO NOT EXPECT MUCH IN THE WAY OF
SNOW. HOWEVER...IF THE FRONT IS DELAYED AT ALL...COULD SEE A RAIN
SNOW MIX OR EVEN MORE MOISTURE IN PLACE BEFORE THE PRECIPITATION
BEGINS.

TUESDAY...IT WILL BE VERY COLD! THE ARCTIC AIR MASS IS ENTRENCHED
OVER THE REGION THIS DAY. GFS EVEN SHOWS A SUB ZERO DAY FOR MPO
WITH A HIGH OF -1! GIVEN THAT THIS IS JUST A FEW DEGREES AWAY FROM
THE RECORD LOW FOR THE DAY...I THINK IT IS A BIT TOO EXTREME. BUT
ALL GUIDANCE IS RATHER CONSISTENT ON SINGLE DIGIT HIGHS FOR
HIGHER TERRAIN IN EASTERN PA AND NORTHWEST NJ...TEENS IN THE
DELAWARE RIVER VALLEY AND MUCH OF NJ...AND NEAR 20 AT THE SHORE.

WEDNESDAY AND THURSDAY...SOME AIR MASS MODIFICATION WILL LEAD TO A
MODEST WARMING TREND FOR THE MID WEEK. THE LATEST RUNS OF BOTH THE
GFS AND ECMWF HAVE TRENDED FURTHER EAST WITH THE TRACK OF THE OFF
SHORE LOW...NOW NOT SHOWING ANY QPF OVER OUR AREA. HOWEVER...GIVEN
THAT THIS IS THE FIRST RUN WITH THIS SOLUTION...HAVE KEPT THE
SLIGHT CHANCE POPS ALONG THE SHORE FOR NOW.

THURSDAY NIGHT INTO FRIDAY...STILL CONSIDERABLE UNCERTAINTY AND
DISAGREEMENT AMONG THE MODELS...BUT IF THE LATEST GFS IS
RIGHT...COULD SEE A WARM FRONT LIFT NORTH THROUGH THE DAY BRINGING
PRECIPITATION AND HIGHS IN THE 40S. FOR NOW...HAVE KEPT CLOSE TO
THE ENSEMBLE MEAN...KEEPING HIGHS IN THE 30S AND ONLY A 20 PERCENT
CHANCE FOR PRECIPITATION.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR WITH A LOWERING CEILING, THEN SNOW IS EXPECTED TO
OVERSPREAD THE AREA FROM WEST TO EAST FROM ABOUT 15Z AT KABE AND
KRDG TO 19Z KMIV/KACY. THE CONDITIONS SHOULD DROP RAPIDLY IN SNOW AND
GO FROM VFR TO MVFR AND THEN IFR AT NEARLY ALL THE TERMINALS. THE
HEAVIER SNOW INTENSITY IS EXPECTED MAINLY FROM KTTN-KPNE-KPHL-KILG
ON NORTH AND WEST. THE PRECIPITATION SHOULD END BY EARLY EVENING.
SOUTH-SOUTHWEST WINDS NEAR 15 KNOTS WITH GUSTS TO 20-25 KNOTS. THE
GUSTS SHOULD BE NEAR 30 KNOTS ESPECIALLY FROM THE KPHL METRO ON
SOUTH AND EAST THROUGH THE DAY. ANY NEW SNOW WILL BLOW AROUND AS
WINDS WILL BE GUSTY AT TIMES.

TONIGHT...THE SNOW SHOULD QUICKLY END EARLY, HOWEVER AS THE ARCTIC
FRONT MOVES THROUGH DURING THE EVENING THERE COULD BE SOME LOCALLY
BRIEF SNOW SQUALLS ESPECIALLY OVER EASTERN PENNSYLVANIA. OTHERWISE,
ANY LOW CONDITIONS WILL QUICKLY IMPROVE TO VFR. SOUTHWEST WINDS
SHIFTING TO THE WEST-NORTHWEST AT 15 KNOTS AND GUSTY FOR AWHILE.

OUTLOOK...
SUNDAY...GENERALLY VFR WITH INCREASING CLOUDS. BY SUNDAY NIGHT,
COULD BEGIN TO SEE MVFR OR LOCALIZED IFR DUE TO SNOW SHOWERS FOR
LOCATIONS NEAR AND NORTH OF KTTN AND KABE.

MONDAY...MVFR AND LOCALIZED IFR IS POSSIBLE ACROSS THE REGION WITH
ANY SHSN THAT MOVE IN. GUSTY WESTERLY AND NORTHWESTERLY WINDS
POSSIBLE ESPECIALLY BEHIND A COLD FRONT MONDAY AFTERNOON.

TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED...ALTHOUGH SOME RASN IS
POSSIBLE ALONG THE COAST...INCLUDING KACY WHICH COULD LEAD TO
BRIEF MVFR CONDITIONS.

&&

.MARINE...
SOUTHWESTERLY WINDS WILL GRADUALLY TURN WEST BEHIND A COLD FRONTAL
PASSAGE TONIGHT. IN ADVANCE OF THE FRONT WE WILL SEE STRONGER WINDS
ALOFT MIX DOWN AND GALE FORCE GUSTS WILL OCCUR OVER THE AREA WATERS.
EXPECT GALE CONDITIONS ON THE AREA WATERS TO CONTINUE THROUGH
TONIGHT. IN ADDITION, SEAS ON THE OCEAN WILL REMAIN ABOVE 5 FEET
THROUGH TONIGHT.

FREEZING SPRAY WILL BE AN ISSUE, ESPECIALLY TONIGHT, ACROSS THE
WATERS. A FREEZING SPRAY ADVISORY MAY BE NEEDED FOR THE OCEAN FRONT
FOR TONIGHT BUT WE WILL HOLD OFF ON ISSUANCE AT THIS TIME.

OUTLOOK...
SUNDAY...WINDS WILL BRIEFLY DECREASE BELOW SCA CONDITIONS THROUGH
THE DAY...BUT SHOULD INCREASE ABOVE SCA CONDITIONS TO NEAR GALE
CONDITIONS SUNDAY NIGHT.

MONDAY...SCA TO NEAR GALE CONDITIONS CONTINUE...ESPECIALLY BEHIND
A COLD FRONT LATE IN THE DAY MONDAY.

TUESDAY...SCA CONDITIONS AND LIGHT TO MODERATE FREEZING SPRAY
EXPECTED.

WEDNESDAY...WINDS DECREASING BELOW SCA CONDITIONS BY WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...
AN ICE JAM IS STARTING TO FORM ON THE DELAWARE NEAR TRENTON AROUND
THE SAME LOCATION THAT SAW AN ICE JAM EARLIER THIS MONTH. THE RIVER
STAGE HAS BEEN FLUCTUATING AROUND 15.5 FT AND WILL CONTINUE TO DO SO
AS WE CONTINUE TO EXPERIENCE BELOW NORMAL TEMPERATURES.

SINCE WE ARE FORECASTING TEMPERATURES TO REMAIN NEAR OR BELOW
FREEZING AT TRENTON AND POINTS NORTHWARD THROUGH NEXT FRIDAY, THE
RIVER ICE IS EXPECTED TO THICKEN. EXACTLY HOW THE ICE JAM BEHAVES
ALONG WITH ITS POSSIBLE BACKWATER FLOODING RESULTS AND ITS RELEASE
RESULTS ARE UNCERTAIN. HOWEVER, IT WOULD APPEAR THERE WOULD THICKER
ICE THAN WHAT OCCURRED IN EARLY JANUARY.

WE WILL CONTINUE TO MONITOR THE ICE JAM AND ISSUE APPROPRIATE
PRODUCTS SHOULD A RISE OCCUR AND CAUSE FLOODING CONCERNS IN AND
AROUND THE RIVER AREAS.

A FEW OTHER GAGES ARE STARTING TO HAVE IMPACTS FROM THE ICE IN THE
WATER. THE ICE MAY CAUSE A FALSE FLOOD READING TO OCCUR SO PLEASE
CONTINUE TO MONITOR YOUR NEARBY STREAMS AND RIVERS AND NOTIFY THE
APPROPRIATE PERSONNEL IF YOU SHOULD SEE ANY FLOODING AND/OR AN ICE
JAM OCCURRING.

IN ADDITION, OTHER ICE JAMS ARE ANTICIPATED TO FORM THROUGH THE
FIRST WEEK OF FEBRUARY AS SUBFREEZING TEMPS CONTINUE MOST EVERYDAY
IN THIS PERSISTENTLY COLD PATTERN.

&&

.TIDES/COASTAL FLOODING...
STRONG SOUTHWEST TO NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY
EVENING, WHICH WILL ALLOW TIDAL WATER LEVELS TO LOWER ALONG THE
ATLANTIC OCEAN, THE DELAWARE BAY AND INTO THE TIDAL PORTION OF THE
DELAWARE RIVER. THE GUIDANCE IS SUGGESTING MARGINAL BLOW OUT TIDES
/-1.8 FT MLLW/ ARE POSSIBLE AROUND THE TIMES OF LOW TIDE MAINLY ON
SUNDAY AND MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     PAZ060>062-101>103-105.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ001-007-009.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...MEOLA
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...JOHNSON/MEOLA
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 25, 4:09 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 AM EST SAT JAN 25 2014

PAZ054-055-260915-
CARBON-MONROE-
409 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERSISTENT SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK WITH SUBZERO NIGHTTIME LOWS AT
TIMES. WIND CHILL MAY DROP TO 20 BELOW EARLY TUESDAY AND WEDNESDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008-010-012>020-026-027-PAZ070-071-104-106-260915-
NEW CASTLE-CECIL-MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-
409 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF SNOW ARE EXPECTED TODAY WITH 1 TO 2 INCH ACCUMULATIONS
POSSIBLE. COLD GROUND AND BELOW FREEZING TEMPERATURES WILL PERMIT
SLIPPERY PAVEMENT TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

AS A RESULT OF THE COLD, RIVER ICE WILL BE THICKENING AND
INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND ASSOCIATED
FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-009-PAZ060>062-101>103-105-260915-
SUSSEX-WARREN-HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
409 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

AS A RESULT OF THE COLD, RIVER ICE WILL BE THICKENING AND
INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND ASSOCIATED
FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-260915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
409 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS ARE EXPECTED TODAY. SNOW ACCUMULATION OF NEAR OR
BELOW ONE INCH ARE POSSIBLE. WIND GUSTS MAY APPROACH 45 MPH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 AM EST SAT JAN 25 2014

...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
January 25, 10:00 AM EST to 4:00 PM EST
Where
New Castle forecast zone
Injuries
0 direct, 1 indirect
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
January 25, 12:00 PM EST to 4:00 PM EST
Where
Kent forecast zone
Injuries
0 direct, 2 indirect
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
January 25, 12:30 PM EST to 3:30 PM EST
Where
Inland Sussex forecast zone
Injuries
0 direct, 3 indirect
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Delaware Beaches

When
January 25, 1:00 PM EST to 3:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495749, 495748, 495747, 495746.